Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Recurrent chest pain. Put on stent in RCA, has reflux. Taking nexium,plavix, metatoparol & lipator. Any advise?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4590 Questions
Hi My wife has had a stent put in her rca..she is 45 and her bp has been running about 110/ 65 ..she recently was woken up out of sleep with chest pain..she went to er and was sent to erie hamot hospital for a XXXXXXX ..they said all is well with stent and heart has good they sent her home with nitro...we where home for about a week and she was awoke again with chest pain...lasted about 10 min...can you please advise on what could be happaning?
she also has reflux..takes nexium for that...and all the meds for the heart..plavix metatoparol, isobride, and lipator and a few others...please help if you can...thanks for your time...
Posted Fri, 18 May 2012 in Lung and Chest disorders
Answered by Dr. Aashish Raghu 2 hours later
Hi there.

I have read and understood your problems.

Does your wife have nausea, belching, upper abdominal pain, passing dark colored stools.

Does she have headache when she gets chest pain.

The chest pain can be due to more than one cause. Since your wife has undergone a stent insertion in the artery to her heart it appears that she is suffering from possible ischemic heart disease. The medication she is taking reflects the need to control her high cholesterol levels and blood pressure.

Since the XXXXXXX study showed no block in the stent and good flow of the arteries to the heart, it is unlikely the chest pain is due to any heat problem. It is possible that her chest pain could be due to the reflux disease she is having.

Acid reflux is a chronic condition caused by weak sphincter mechanism of the lower end of the food pipe which causes the stomach acids to move up into the food pipe and cause damage and chest pain. This can mimic the pain of a heart attack as well. In some cases, there is associated nausea as well.

It is highly advisable to stop her from eating any fatty food, hot and spicy food, junk food, colas, and hot fluids. Smoking and alcohol can really worsen an existing reflux disease as well.

Tried and tested effective remedies include having shorter, more frequent low carbohydrate meals. Plenty of fresh fruits and XXXXXXX leafy vegetables help to boost immune system and reduce cholesterol levels. After consuming a meal, it is advised to NOT lie down immediately but instead lie at an angle of 45 degrees to the bed supported by a pillow or reclining chair. She may lie down after half an hour of consuming a meal. This helps to decrease reflux. Also avoid smoking and drinking alcohol. Drinking milk and consuming some milk products can alleviate acute symptoms of reflux due to soothing action.

Nexium is a good medication to tide over symptoms of reflux but without proper precautions as mentioned above she will not get adequate relief. Also she may try Mucaine gel consumption under medical supervision to help avoid the pain of reflux.

Kindly get her blood pressure and cholesterol levels examined regularly by her Internist.

I hope I have answered your query. I will be available to answer your follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor